The length distribution of vortex strings in U(1) equilibrium scalar field theory

Antunes, Nuno D and Bettencourt, Luís M A (1998) The length distribution of vortex strings in U(1) equilibrium scalar field theory. Physical Review Letters, 81 (15). pp. 3083-3086. ISSN 0031-9007

[img]
Preview
PDF - Published Version
Download (325kB) | Preview

Abstract

We characterize the statistical length distribution of vortex strings by studying the nonperturbative thermodynamics of scalar U(1) field theory in 3D. All parameters characterizing the length distributions exhibit critical behavior at Tc and we measure their associated critical exponents. Moreover, we show that vortex strings are generally self-seeking at finite temperature and that there exists a natural separation between long strings and small loops based on their spatial correlation behavior.

Item Type: Article
Schools and Departments: School of Mathematical and Physical Sciences > Physics and Astronomy
Depositing User: EPrints Services
Date Deposited: 06 Feb 2012 19:17
Last Modified: 10 Mar 2017 17:51
URI: http://sro.sussex.ac.uk/id/eprint/19902

View download statistics for this item

📧 Request an update